Alert archive / Oklahoma / Wind Advisories in 2023
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 20, 2023, 1:26 PM CDT for Pawnee County, Oklahoma. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2023, 1:26 PM CDT (18:26 UTC)
- Expired
- Mar 20, 2023, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS74 KTSA 201826 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 126 PM CDT Mon Mar 20 2023 OKZ054-059-210100- /O.NEW.KTSA.WI.Y.0008.230320T1826Z-230321T0100Z/ Osage-Pawnee- Including the cities of Pawhuska and Pawnee 126 PM CDT Mon Mar 20 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Osage and Pawnee Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 20, 12:31 PM CDT, 55 minutes earlier.
Area forecast discussion, Mar 20, 12:31 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1231 PM CDT Mon Mar 20 2023 ...New AVIATION... .SHORT TERM... (The rest of today) Issued at 1025 AM CDT Mon Mar 20 2023 A deepening surface low to the west and surface high pressure to the east will lead to gusty southerly winds today across eastern Oklahoma and western Arkansas. Gusts up to 35 mph will be likely across eastern Oklahoma this afternoon. Southerly flow will also allow temperatures to warm back to near seasonal normals this afternoon. Highs should top out in the upper 50s to lower 60s across the area. Skies should remain mostly clear with some passing high clouds spreading across the region this morning. Increasing temperatures and limited low level moisture present will elevate fire weather concerns this afternoon as RH values drop to near 30 percent, especially along and west of Highway 75 in northeastern Oklahoma where more limited rainfall has been seen recently and where winds will be the strongest. Going forecast looks to be in good shape, with only some minor updates to temperatures made to account for current trends. Bowlan && .LONG TERM... (Tonight through Sunday) Issued at 425 AM CDT Mon Mar 20 2023 Increasing moisture return along with a 40-60KT low level jet over an expanding area of warm advection will aid in the development of rain showers moving into Eastern Oklahoma late tonight and into Northwest Arkansas early Tuesday morning. These showers expand across much of the CWA during the morning hours Tuesday with a mid level impulse lifting through the region. Tuesday afternoon into Tuesday night...rain chances are forecast to shift east/northeast as the mid level impulse exits and the strong low level jet max moves off to the east/northeast. The gusty winds and warmer temperatures from today are expected to continue through Thursday...ahead of a cold front progged to move through the CWA Thursday evening into Friday morning. Rain chances and cloud cover may keep the strongest gusts Tuesday from mixing down to the surface before the low level jet max exits. Winds should be more south to southwest Wednesday as the true warm front with dewpoints back in the 60s and temps climbing into the 70s lift over the CWA. Temps Tuesday night look to fall initially but then begin to warm overnight and continue to warm Wednesday with the front. By Wednesday night...temps looks to remain in the 60s for most locations...which is about 30-40+ deg warmer compared to low temps yesterday morning. A lull in rain chances remains possible Wednesday as the area of warm advection weakens some. However...with the increasing moisture and instability behind the warm front...some scattered areas of drizzle/light rain may remain possible. For now will continue with PoPs just below mentionable criteria. Shower and thunderstorm chances return late Wednesday night and increase Thursday over the CWA with the approaching cold front. Instability having already lifted into the region Wednesday will increase severe potentials Thursday afternoon into Thursday night. Latest model solutions indicate the potential for a leading wind shift to sag southeast into the CWA Thursday afternoon/evening while the true cold front and elevated frontal boundary does not push through the CWA until Friday morning. In response...thunderstorms are forecast to become likely along and south of this leading boundary with the potential of some storms becoming strong to severe. The greater potential continues to be south of Interstate 44 Thursday afternoon into early evening and then mainly Southeast Oklahoma into Northwest Arkansas mid evening and overnight Thursday. Severe potentials look to weaken through the overnight hours into early Friday morning...with the majority of the precip exiting early/mid morning Friday. One other thing of note Thursday into Friday is widespread precipitable water values of 1-1.5+ inches streaming over the CWA ahead of the cold front. This will allow for heavy rainfall to become possible Thursday afternoon through Thursday night...which depending on where the heavy rainfall axis sets up may increase flooding concerns for parts of the CWA. Behind the cold front Friday...breezy to gusty northerly winds and slightly cooler temperatures are forecast. This time the northerly winds look to be quickly replaced with southerly flow Saturday ahead of another low pressure system forecast to push through the Plains Sunday. Additional rain chances look to be possible...though at this time the greater potential may be north of the CWA...closer to the low pressure center. Thus...will carry slight chance PoPs across the northern part of the CWA Saturday night and Sunday. && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Mon Mar 20 2023 VFR conditions are expected across the region into the overnight hours, with a steady stream of mid to high clouds this afternoon. Gusty southerly winds will continue through the period with gusts lessening some tonight before increasing again tomorrow morning. Increasing moisture ahead of another storm system will lead to widespread rain showers and MVFR cigs late tonight and through tomorrow morning across all sites. A rumble of thunder or two cannot be ruled out, but left out of mention for now due to low confidence. Showers should begin to move out of eastern Oklahoma late tomorrow morning, but MVFR cigs will hang around into the afternoon at least. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 43 60 56 80 / 70 60 10 0 FSM 42 56 52 78 / 40 80 20 0 MLC 44 62 58 79 / 50 50 10 0 BVO 41 60 52 80 / 70 60 10 0 FYV 38 55 49 73 / 40 90 20 0 BYV 39 53 48 71 / 40 90 30 10 MKO 43 59 56 77 / 60 70 10 0 MIO 41 56 51 74 / 70 80 30 0 F10 43 62 57 78 / 60 50 10 0 HHW 46 62 59 76 / 20 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....20 AVIATION...04
Hazardous weather outlook, Mar 20, 12:54 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1254 PM CDT Mon Mar 20 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1254 PM CDT Mon Mar 20 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After Midnight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeast Oklahoma, Mainly West of Highway 75. ONSET...Ongoing. DISCUSSION... Gusty southerly winds and limited low level moisture will elevate fire weather threats across parts of eastern Oklahoma, mainly west of Highway 75 where rainfall has been more limited recently. The strong southerly flow will act to increase low level moisture some ahead of an approaching storm system, acting to decrease fire weather concerns into the evening hours. Showers and possibly a few thunderstorms will be possible late tonight across eastern Oklahoma. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY AND SATURDAY...No Hazards. SUNDAY...High Wind Potential. EXTENDED DISCUSSION... Rain showers are expected to be ongoing across eastern Oklahoma and northwest Arkansas Tuesday morning. Much of this activity is forecast to exit Tuesday afternoon and evening while a mid level disturbance lifts through the region. A lull in rain chances remains possible Wednesday before shower and thunderstorm chances increase Thursday and Thursday night as a cold front moves across the region. Instability and wind shear ahead of the front will allow for some storms to become strong to severe Thursday afternoon into Thursday night. Also, ahead of the cold front, an axis of heavy rainfall is forecast to develop into Thursday night. Lastly, gusty southerly winds and warmer temperatures are forecast to continue through Thursday ahead of the front. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.